I have been taking paroxetine oral suspension for a month now after being diagnosed with depression and social anxiety. I started from a very low dose of 1 mg and then augmented by 1 mg every two days, so that now I’m taking 13 mg daily. As far as cons go, I have experienced a significant emotional bluntness, some nausea, and until recently an augmented feeling of drowsiness during most of the day. As for the pros, I’m a little less angry (and a bit more sad) and I’ve had less trouble getting asleep (but I sleep more, too much probably).
Overall, I feel that the cons far outweigh the pros, especially in these last two days which have been strange. All of a sudden (after crossing the threshold from 12 mg to 13 mg) the drowsiness has given place to restlessness and agitation. Yesterday I slept two or three hours, and yet tonight I don’t feel like I want to sleep at all. During the day I feel weirdly nervous and like I have the flu.
I have seen my therapist recently and he insisted, despite the side-effects, that I reached the recommended dose of 20 mg and kept it for a month and a half, after which we would decide what to do, but I am very scared that these symptoms will increase alongside the dose.
I really feel like I should withdraw from it. Is it a good idea? What is the recommended tapering procedure? (From Italy)
It is time for a second opinion. You will need medical supervision if you decide to withdraw, and since your therapist has made his opinion clear you’ll want to get the opinion of another psychiatrist. This way you’ll have the advantage of two professionals reviewing the pros and cons with you.
Wishing you patience and peace,